Jump to content

Have Birth Control Pills Helped?


stephsurf
 Share

Recommended Posts

The title pretty much says it all - tmi subject! But I am just wondering what people's experiences are if they were put on a birth control pill, which type etc. as I find that despite my beta blocker providing some much needed relief all my symptoms just came flooding back on the first two days of my period.

I know there is some research out there to say that some people do benefit from them, especially those that do think hormones play a role in their case.

Any comments greatly appreciated.

Link to comment
Share on other sites

I find my symptoms get worse around my period (so during the week I'm off the pill). That being said, I can't say that I think the pill has made any difference to my POTS whatsoever. When I have been off the pill for a month here and there my POTS symptoms get worse around my period as well. I've been on birth control for almost ten years and my POTs seems to operate independent of my birth control.

Link to comment
Share on other sites

My POTS doesn't seem to correlate with my period either. It's not any better or worse at that time of the month both when I didn't take the pill and now. So from a hormonal standpoint, the birth control doesn't help. It does help as far as blood loss goes. Tmi warning- before I started the pill, I was losing way too much blood evey month. Like going through a whole tampon or pad every hour for 3 days straight. I was anemic and it probably wasn't helping the low blood volume situation. The pill I take has pretty much stopped my periods all together and I feel better that way.

Link to comment
Share on other sites

I was on oral contraceptives for many years. They greatly improved my functioning. My doctor looked up the different brands and prescribed one that is more likely to raise blood pressure. (sorry, don't remember the name). I took them without the 7 day break and got rid of the cyclical bad days and my menstrual migraines (and my period). They did not help that much when I took the week off and got a period.

I only stopped taking them when I went into menopause. Menopause is great, I will take hot flashes over the migraines and cyclical bad days.

Link to comment
Share on other sites

I was on oral contraceptives for many years. They greatly improved my functioning. My doctor looked up the different brands and prescribed one that is more likely to raise blood pressure. (sorry, don't remember the name). I took them without the 7 day break and got rid of the cyclical bad days and my menstrual migraines (and my period). They did not help that much when I took the week off and got a period.

I only stopped taking them when I went into menopause. Menopause is great, I will take hot flashes over the migraines and cyclical bad days.

Thanks so much for your reply Jan, yes this was my idea to completely cut it out completely for the time being, so I am glad somebody else has had a positive experience when this route was undertaken. Did you have an feeling your symptoms were getting worse around your period before you started taking the contraceptive?

Link to comment
Share on other sites

I felt awful 3 days before and during my period. I would get a migraine about two or three days before I started to bleed, then have a day of extreme dizziness followed by feeling pretty awful for much of the next week when I was bleeding. When I knew I was getting my period, I would have to just write the whole week off, and not even go out of the house. When I was on the pill and having a period every month, if I had plans I really needed to do, like a wedding, I would keep taking the pills and manipulate when I would get my period. Finally I asked my doctor if I had to get a period at all and he said no. Wish I had asked sooner. When I took the pill non stop I would start to get light break through bleeding after 4 or more months and when I got sick of the daily drip I would go off the pill and get my period and have a week from heck. Then the doctor told me I only had to go off the pill for two or three days to bring on my period and that was better, starting the pill again so soon kept the headache and week from heck at a minimum.

Sometimes people say POTS gets better as we age, I wonder if it is due to no more monthly cycles.

Link to comment
Share on other sites

My symptoms have always been related to my monthly cycle, going back into my 20s. Since my symptoms worsened 12ys ago), I have gad different sets of problems, around ovulation vs time before my period. Since the major one was catamenial epilepsy, I'd read that progesterone only pills had a calming effect on the brain, so my doc let me try them. It helped! I was in that for several years until I moved and a new doc, ticked that I was taking them "off label", refused to prescribe them. Problems ensued. Ys later, new doc, lotsa cramping and intense cycles, and my doc and I decided to again try the progesterone pills. This time, I experienced really scary bought a of heart arrythmias almost immediately and couldn't tolerate it at all! Maybe because if my age? (Close to 50) fwiw

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...